Alert archive / California / High Wind Watches in 2016
High Wind Watch 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Jan 28, 2016, 2:52 AM PST for Inyo County, California. It took effect at Jan 29, 2016, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 28, 2016, 2:52 AM PST (10:52 UTC)
- In effect from
- Jan 29, 2016, 4:00 PM PST
- Expired
- Jan 29, 2016, 10:02 AM PST
- In force
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The radar
The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 10.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3066 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS75 KVEF 281052 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 252 AM PST THU JAN 28 2016 CAZ519-520-281900- /O.NEW.KVEF.HW.A.0001.160130T0000Z-160130T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 252 AM PST THU JAN 28 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING...WINDS ALONG THE CREST INCREASE SATURDAY AFTERNOON WITH DOWNSLOPE WINDS DEVELOPING ALONG THE EASTERN SLOPES BY LATE AFTERNOON AND CONTINUING OVERNIGHT. * WINDS...35 TO 50 MPH WITH GUSTS OVER 70 MPH POSSIBLE. * IMPACTS...WINDS THIS STRONG CAN BLOW AWAY TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
5 follow-up statements
486 WWUS75 KVEF 281052 CCA NPWVEF URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 252 AM PST THU JAN 28 2016 CAZ519-520-281900- /O.COR.KVEF.HW.A.0001.160130T0000Z-160130T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 252 AM PST THU JAN 28 2016 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH FOR THE EASTERN SIERRA SLOPES AND OWENS VALLEY...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING. * TIMING...WINDS ALONG THE CREST INCREASE FRIDAY AFTERNOON WITH DOWNSLOPE WINDS DEVELOPING ALONG THE EASTERN SLOPES BY LATE AFTERNOON AND CONTINUING FRIDAY NIGHT THROUGH SATURDAY MORNING. * WINDS...35 TO 50 MPH WITH GUSTS OVER 70 MPH POSSIBLE. * IMPACTS...WINDS THIS STRONG CAN BLOW AWAY TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
259 WWUS75 KVEF 281541 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 741 AM PST THU JAN 28 2016 CAZ519-520-290000- /O.CON.KVEF.HW.A.0001.160130T0000Z-160130T1800Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 741 AM PST THU JAN 28 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * TIMING...WINDS ALONG THE CREST INCREASE FRIDAY AFTERNOON WITH DOWNSLOPE WINDS DEVELOPING ALONG THE EASTERN SLOPES BY LATE AFTERNOON AND CONTINUING FRIDAY NIGHT THROUGH SATURDAY MORNING. * WINDS...35 TO 50 MPH WITH GUSTS OVER 70 MPH POSSIBLE. * IMPACTS...WINDS THIS STRONG CAN BLOW AWAY TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CMS
076 WWUS75 KVEF 281941 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1141 AM PST THU JAN 28 2016 CAZ519-291300- /O.UPG.KVEF.HW.A.0001.160130T0000Z-160130T1800Z/ /O.NEW.KVEF.HW.W.0001.160129T1800Z-160130T0600Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1141 AM PST THU JAN 28 2016 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT FROM 10 AM TO 10 PM PST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...WINDS ALONG THE EASTERN SIERRA SLOPES WILL INCREASE FRIDAY MORNING AND REACH PEAK INTENSITY FRIDAY EVENING JUST BEFORE ONSET OF SNOW. * WINDS...WEST 40 TO 55 MPH WITH GUSTS OVER 80 MPH POSSIBLE. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ520-291300- /O.CON.KVEF.HW.A.0001.160130T0000Z-160130T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 1141 AM PST THU JAN 28 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FOR THE OWENS VALLEY FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING... * TIMING...DOWNSLOPE WINDS MAY DEVELOP INTO THE OWENS VALLEY BY LATE AFTERNOON AND CONTINUE FRIDAY NIGHT THROUGH SATURDAY MORNING. * WINDS...35 TO 50 MPH WITH GUSTS OVER 70 MPH POSSIBLE. * IMPACTS...WINDS THIS STRONG CAN BLOW AWAY TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF BUILDINGS. SEVERE CROSSWINDS MAY DEVELOP ON US HIGHWAY 395. AREAS OF BLOWING DUST MAY OCCUR REDUCING VISIBILITIES BELOW ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CMS/JH
462 WWUS75 KVEF 291108 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 308 AM PST FRI JAN 29 2016 CAZ519-292015- /O.CON.KVEF.HW.W.0001.160129T1800Z-160130T0600Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 308 AM PST FRI JAN 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... * TIMING...WINDS ALONG THE EASTERN SIERRA SLOPES WILL INCREASE FRIDAY MORNING AND REACH PEAK INTENSITY FRIDAY EVENING JUST BEFORE ONSET OF SNOW. * WINDS...WEST 40 TO 55 MPH WITH GUSTS OVER 80 MPH POSSIBLE. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ523-292015- /O.NEW.KVEF.WI.Y.0005.160130T1500Z-160131T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 308 AM PST FRI JAN 29 2016 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY. * TIMING...WEST WINDS ARE EXPECTED TO INCREASE EARLY SATURDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING SATURDAY EVENING. * WINDS...25 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG CROSSWINDS CREATING DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. BRIEFLY LOWERED VISIBILITIES IN BLOWING SAND AND DUST...ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG HIGHWAYS IN WESTERN SAN BERNARDINO COUNTY SHOULD USE EXTRA CAUTION AND WATCH FOR STRONG CROSSWINDS AND AREAS OF BLOWING SAND AND DUST. && $$ CAZ520-292015- /O.CON.KVEF.HW.A.0001.160130T0000Z-160130T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 308 AM PST FRI JAN 29 2016 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH SATURDAY MORNING... * TIMING...DOWNSLOPE WINDS MAY DEVELOP INTO THE OWENS VALLEY BY LATE AFTERNOON AND CONTINUE FRIDAY NIGHT THROUGH SATURDAY MORNING. * WINDS...35 TO 50 MPH WITH GUSTS OVER 70 MPH POSSIBLE. * IMPACTS...WINDS THIS STRONG CAN BLOW AWAY TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF BUILDINGS. SEVERE CROSSWINDS MAY DEVELOP ON US HIGHWAY 395. AREAS OF BLOWING DUST MAY OCCUR REDUCING VISIBILITIES BELOW ONE MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
907 WWUS75 KVEF 291802 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1002 AM PST FRI JAN 29 2016 CAZ520-291915- /O.CAN.KVEF.HW.A.0001.160130T0000Z-160130T1800Z/ OWENS VALLEY- INCLUDING THE CITIES OF...BISHOP...INDEPENDENCE...LONE PINE... OLANCHA 1002 AM PST FRI JAN 29 2016 ...HIGH WIND WATCH IS CANCELLED FOR THE OWENS VALLEY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WATCH FOR THE OWENS VALLEY. THE LIKELIHOOD OF STRONG TO SEVERE DOWNSLOPE WINDS REACHING THE OWENS VALLEY HAS DECREASED. THOUGH WIND GUSTS TO 40 MPH ARE POSSIBLE AT TIMES OVERNIGHT, ESPECIALLY IN SOUTHERN PARTS OF THE VALLEY, WIDESPREAD HAZARDOUS WINDS ARE NOT ANTICIPATED AT THIS TIME. $$ CAZ519-300215- /O.CON.KVEF.HW.W.0001.000000T0000Z-160130T0600Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1002 AM PST FRI JAN 29 2016 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * TIMING...WINDS ALONG THE EASTERN SIERRA SLOPES WILL INCREASE THROUGH THE AFTERNOON AND REACH PEAK INTENSITY THIS EVENING JUST BEFORE ONSET OF HEAVIER SNOW. * WINDS...WEST 40 TO 55 MPH WITH GUSTS OVER 80 MPH POSSIBLE. * IMPACTS...HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND REMOVE SHINGLES OR BLOW WEAKENED ROOFS OFF BUILDINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE... AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS. && $$ CAZ523-300215- /O.CON.KVEF.WI.Y.0005.160130T1500Z-160131T0600Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN 1002 AM PST FRI JAN 29 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST SATURDAY... * TIMING...WINDS ARE EXPECTED TO INCREASE EARLY SATURDAY MORNING AND CONTINUE THROUGH MUCH OF THE DAY BEFORE DECREASING SATURDAY EVENING. * WINDS...WEST 25 TO 30 MPH WITH GUSTS TO 50 MPH. * IMPACTS...STRONG CROSSWINDS CREATING DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. BRIEFLY LOWERED VISIBILITIES IN BLOWING SAND AND DUST...ESPECIALLY NEAR DRY LAKE BEDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS TRAVELING ALONG HIGHWAYS IN WESTERN SAN BERNARDINO COUNTY SHOULD USE EXTRA CAUTION AND WATCH FOR STRONG CROSSWINDS AND AREAS OF BLOWING SAND AND DUST. && $$ CMS
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jan 27, 8:56 PM PST, 5 hours 56 minutes earlier.
Area forecast discussion, Jan 27, 8:56 PM PST, 5 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 856 PM PST WED JAN 27 2016 .SYNOPSIS...DRY CONDITIONS AND WARMING TEMPERATURES WILL OCCUR THROUGH THE END OF THE WORK WEEK IN ADVANCE OF A POTENT PACIFIC STORM SYSTEM THAT WILL MOVE THROUGH THE REGION THIS WEEKEND. THIS STORM WILL LIKELY BRING SIGNIFICANT SNOW TO THE SOUTHERN SIERRA AND CHANCES OF PRECIPITATION AND WINDY CONDITIONS TO MUCH OF THE AREA. MUCH COOLER TEMPERATURES ARE EXPECTED EARLY NEXT WEEK AS THE SYSTEM MOVES OFF TO THE EAST. && .UPDATE...A WEAK UPPER DISTURBANCE SPINNING OFF THE SOUTHERN CAL COAST THIS EVENING CONTINUES TO SPREAD HIGH CLOUDS ACROSS THE AREA. MODEL FORECASTS TRACK THIS FEATURE SOUTH ALONG THE COAST OVERNIGHT WITH LESS CLOUDINESS OVER THE NORTHERN REGIONS OF THE FORECAST AREA AND CONTINUED PARTLY TO MOSTLY CLOUDY CONDITIONS ACROSS THE SOUTH. ADJUSTED SKY COVER TO TAKE IN ACCOUNT THE LATEST TRENDS OTHERWISE, THE FORECAST IS IN GOOD SHAPE. && .PREVIOUS DISCUSSION...244 PM PST... .SHORT TERM...THROUGH FRIDAY NIGHT. RIDGING CONTINUES IN THE WEST TODAY, BUT A WEAK VORT MAX NEAR 34N/124W IS ADVANCING ESE TOWARD THE CALIFORNIA/MEXICO BORDER THIS AFTERNOON. THIS SHORTWAVE TROUGH IS BRINGING INCREASED CLOUD COVER TO THE DESERT SOUTHWEST, WHICH HAS ACTED TO IMPEDE WARMING SOMEWHAT IN WESTERN PORTIONS OF THE CWA THIS AFTERNOON. VORT MAX WILL CONTINUE ESE TO FAR SOUTHERN ARIZONA AND ADJACENT NORTHWEST MEXICO BY 00Z FRIDAY WITH INCREASED CLOUD COVER (ESPECIALLY FOR THE SOUTHERN CWA) OVERNIGHT AND DECREASING CLOUD COVER FROM NORTHWEST TO SOUTHEAST TOMORROW. MODELS HAVE NOT HANDLED THIS SYSTEM PARTICULARLY WELL, AND GUIDANCE IS STRUGGLING A TAD WITH TEMPERATURES OWING TO THE VARIATIONS IN CLOUD COVER. GIVEN THE ABOVE...WAS INCLINED TO KEEP MIN TEMPS A BIT WARMER THAN GUIDANCE IN MUCH OF THE CWA TONIGHT GIVEN THE UPTICK IN CLOUD COVER, BUT KEPT MAX TEMPS TOMORROW QUITE CLOSE TO GUIDANCE GIVEN THE DECREASING TREND IN CLOUDS EXPECTED. NEVERTHELESS, CONFIDENCE IS SOMEWHAT LOWER THAN AVERAGE WITH TEMPS FOR THE FIRST 24 HOURS OF THE FORECAST GIVEN THE UNCERTAINTY WITH EXTENT/SPATIAL DISTRIBUTION OF CLOUDS. CURRENT FORECAST FOR THE NEXT 24 HOURS HAS BOTH MAX AND MIN TEMPS ABOUT 3-5 DEGREES WARMER THAN WHAT WAS OBSERVED TODAY. AS THE WEAK VORT MAX ADVANCES INTO THE RIDGE, THE RIDGE PROGRESSES EAST AND WEAKENS SUFFICIENTLY TO ALLOW FOR THE EAST PACIFIC JET TO SINK SOUTHWARD WITH TIME FRIDAY INTO THE WEEKEND. ONE SYSTEM QUICKLY REACHES THE PACIFIC NORTHWEST BY 00Z FRIDAY WITH SENSIBLE WEATHER EFFECTS WELL TO THE NORTH OF THE AREA. HOWEVER, THE SUBSEQUENT SYSTEM REACHES THE COAST FRIDAY AFTERNOON. BY THIS TIME, ASCENT AND MOIST ADVECTION WILL ALLOW FOR PRECIPITATION TO DEVELOP GRADUALLY INTO THE SOUTHERN SIERRA BY FRIDAY NIGHT. GFS IS A BIT QUICKER TO DEVELOP THIS PRECIP (12Z-18Z FRIDAY) AND REMAINS SOMEWHAT MORE AGGRESSIVE IN BRINGING PRECIP TO THE SOUTHERN GREAT BASIN (THOUGH LESS SO THAN YESTERDAY). AS SUCH...SLIGHT-TO-CHANCE POPS CONTINUE FOR THE SOUTHERN SIERRA BEGINNING 12Z FRIDAY WITH VALUES INCREASING THROUGH FRIDAY NIGHT. GIVEN THE ORIENTATION OF THE FLOW (SUBSTANTIAL SHADOWING DOWNSTREAM OF THE SIERRA) AND THE JET ONLY SLOWLY ADVANCING SOUTHWARD, KEPT POPS RELATIVELY LOW FOR ESMERALDA, NYE, AND LINCOLN COUNTIES THROUGH FRIDAY NIGHT. SNOW LEVELS LOOK HIGH TO BEGIN WITH (8000+ FEET), SO ACCUMULATIONS WILL BE CONFINED MOSTLY TO THE RIDGETOPS THROUGH FRIDAY NIGHT. THE OTHER MAIN STORY WITH THE INITIAL STAGES OF THE WEEKEND STORM IS THE INCREASING WINDS IN THE SIERRA AND WESTERN MOJAVE DESERT. MODEL SOUNDINGS SHOW 600-500 MB WINDS 50+ KTS BY 06Z SATURDAY WITH HI-RES GUIDANCE SUGGESTING RIDGETOP WINDS EXCEEDING HIGH WIND WARNING CRITERIA FRIDAY NIGHT. SOME UNCERTAINTY REMAINS HOWEVER GIVEN THE TIMING OF PRECIPITATION AND RESULTANT EFFECTS ON SURFACE WINDS AS WELL AS SPATIOTEMPORAL VARIATIONS REGARDING THE STRENGTH/ORIENTATION OF THE ASSOCIATED MIDLEVEL JET. HELD OFF ON ISSUING WATCH PRODUCTS AT THIS TIME GIVEN THESE UNCERTAINTIES, BUT FULLY EXPECT SOME COMBINATION OF WINTER WEATHER/WIND PRODUCTS WILL BE REQUIRED FOR THE SIERRA NEAR OR SUBSEQUENT TO THIS TIME. MEANWHILE, WEST-SOUTHWEST WINDS WILL BEGIN TO APPROACH WIND ADVISORY CRITERIA IN THE WESTERN MOJAVE DESERT BY FRIDAY NIGHT. TEMPERATURES FRIDAY AND FRIDAY NIGHT WILL BE ABOUT 5-10 DEGREES ABOVE NORMAL. .LONG TERM...SATURDAY THROUGH WEDNESDAY. NO MAJOR CHANGES IN THE MODEL TRENDS TODAY. STILL LOOKING AT A STRONG MOIST WESTERLY FLOW SATURDAY WITH A WEAK EMBEDDED SHORTWAVE MOVING ACROSS NORTHERN NEVADA. THIS WILL LEAD TO PRECIPITATION CHANCES INCREASING A BIT OVER THE SIERRA AND THE FAR NORTHERN PART OF OUR FORECAST AREA. THE SIERRA COULD START TO SEE SIGNIFICANT SNOWFALL ALONG WITH STRONG WESTERLY WINDS AND IF MODELS REMAIN CONSISTENT A WINTER STORM WATCH/WARNING WILL LIKELY BE NEEDED. NOT QUITE READY TO PULL THE TRIGGER AT THIS STAGE. ANY PRECIPITATION SHOULD STILL BE FAIRLY LIGHT ACROSS THE SOUTHERN GREAT BASIN WHILE THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA REMAIN DRY WITH MILD TEMPERATURES. HOWEVER...TEMPERATURES MAY BE TEMPERED A BIT BY SIGNIFICANT HIGH CLOUD COVER. WINDS WILL ALSO BE INCREASING SATURDAY AFTERNOON ACROSS MUCH OF THE MOJAVE DESERT AND THERE IS A GOOD CHANCE OF WINDS HITTING ADVISORY LEVELS IN SAN BERNARDINO COUNTY. THE MOISTURE BAND WILL CONTINUE TO SAG SLOWLY SOUTH ACROSS THE AREA SATURDAY NIGHT AS A TROUGH DROPS SOUTH ALONG THE NORTHERN CALIFORNIA COAST. MUCH OF THE AREA NORTH OF LAS VEGAS WILL SEE A CHANCE OF PRECIPITATION WITH THE POSSIBILITY OF SOME MORE HEAVY SNOW CONTINUING IN THE SIERRA. OVERALL...OTHER THAN IN THE SIERRA...PRECIPITATION AMOUNTS SHOULD REMAIN FAIRLY LIGHT. WINDS LOOK TO ABATE SOMEWHAT SATURDAY NIGHT BUT THERE COULD STILL BE BREEZY TO WINDY AREAS ACROSS THE DESERT. PRECIPITATION CHANCES WILL INCREASE ACROSS THE REST OF THE AREA SUNDAY AND SUNDAY NIGHT AS THE UPPER TROUGH MOVES EAST OUT OF CALIFORNIA AND ACROSS NEVADA. THE GFS CONTINUES TO BE QUITE A BIT MORE MOIST THAN THE ECMWF WITH MORE WIDESPREAD SIGNIFICANT PRECIPITATION. ALL THE MODELS SEEM TO PLACE THE BEST QPF IN SOMEWHAT DIFFERENT LOCATIONS AND CONFIDENCE IS STILL NOT VERY HIGH REGARDING THAT ASPECT OF THE FORECAST. TEMPERATURES WILL START TO COOL SUNDAY WITH BREEZY TO WINDY CONDITIONS ACROSS THE MOJAVE DESERT AND SIERRA AND SPRING MOUNTAINS CONTINUING SUNDAY NIGHT. GUSTY NORTHERLY WINDS WILL START TO SPREAD INTO THE NORTHERN CWA SUNDAY NIGHT. A DRIER NORTHWEST FLOW ALOFT WILL PUSH INTO THE AREA BEHIND THE TROUGH MONDAY WITH SOME LINGERING SHOWERS POSSIBLE ACROSS MAINLY LINCOLN AND MOHAVE COUNTIES. GUSTY NORTH/NORTHWEST WINDS APPEAR LIKELY ACROSS THE ENTIRE FORECAST AREA WITH TEMPERATURES EVEN COOLER THAN SUNDAY. MANY AREAS WILL HAVE HIGH TEMPERATURES AROUND 15 DEGREES COOLER THAN WHAT IS EXPECTED SATURDAY WITH LAS VEGAS ONLY AROUND 50 DEGREES FOR A HIGH...WITH 60 BEING THE NORMAL HIGH FOR FEBRUARY 1ST. A MAINLY DRY NORTHWEST FLOW WILL CONTINUE TUESDAY INTO WEDNESDAY WITH SIGNS OF A RIDGE STARTING TO BUILD IN FROM THE WEST WEDNESDAY AFTERNOON. TEMPERATURES WILL REMAIN BELOW NORMAL BUT SHOULD START TO WARM A BIT WEDNESDAY. && .AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS THROUGH THE PERIOD WITH SOME PREFERENCE TO NOCTURNAL DRAINAGE SOUTHWEST FLOW OVERNIGHT. SCT-BKN HIGH CLOUDS THROUGH TONIGHT WITH PERHAPS A SLOW DECREASING TREND EXPECTED TOMORROW. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...WINDS LIGHT AND DIURNALLY DRIVEN AT MOST TAF SITES THROUGH THE PERIOD. THE COLORADO RIVER VALLEY WILL CONTINUE TO SEE NORTHERLY BREEZES (5-15 KTS AT KEED AND 10-20 KTS AT KIFP DURING THE DAY) WITH OCCASIONAL GUSTS. WINDS SHOULD BE LIGHTER AT NIGHT. SCT- BKN HIGH CLOUDS EXPECTED FOR MUCH OF THE REGION AT LEAST THROUGH TONIGHT AND TO A LESSER EXTENT TOMORROW. CLOUDS WILL BEGIN TO INCREASE IN THE SIERRA BY TOMORROW NIGHT IN ADVANCE OF A POTENT STORM SYSTEM TO AFFECT THE REGION THIS WEEKEND. && .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. && UPDATE...SALMEN PREVIOUS DISCUSSION... SHORT TERM/AVIATION...SHAFER LONG TERM.............HARRISON FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 3:04 AM PST | Winter Storm Watch | VEF | Inyo | 8 hr |
| Jan 28, 11:12 AM PST | Winter Storm Warning | VEF | Inyo | 4 days |
| Jan 28, 11:41 AM PST | High Wind Warning | VEF | Inyo | 34 hr |
Nearby
High Wind Watches in California, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.